Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 72, NWS Great Falls, MT

August 14, 20129 counties in Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 14, 2012, 9:04 PM MDT for 9 counties in Montana. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 9:04 PM MDT (03:04 UTC)
Expired
Aug 14, 2012, 10:00 PM MDT
In force
56 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT

The radar

The Great Falls radar (KTFX), 99 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 9:04 PM MDTTSTM WND GST 528 Sw Wolf Creek, MT52 MPH WIND GUST AT THE DOT SENSOR NEAR SIEBEN FLATS ON INTERSTATE 15.
Aug 14, 9:30 PM MDTTSTM WND GST 507 Nw Helena, MTESTIMATED WINDS AROUND 50 MPH A FEW MILES NORTHWEST OF HELENA. VISIBILITY WAS ONLY A HALF MILE.
Aug 14, 9:30 PM MDTTSTM WND GST 543 Wnw Raynesford, MT54 MPH WIND GUST AT THE ALPHA RAWS LOCATION. TIME OF EVENT IS ESTIMATED.
Aug 14, 9:45 PM MDTTSTM WND GST 60White Sulphur Springs, MTWIND GUST ESTIMATED NEAR 60 MPH. POWER WAS OUT FOR ABOUT 3 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 3.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4575 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS55 KTFX 150304
SVRTFX
MTC007-013-015-027-031-043-045-049-059-150415-
/O.NEW.KTFX.SV.W.0072.120815T0304Z-120815T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 PM MDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASCADE COUNTY IN CENTRAL MONTANA...
  WESTERN FERGUS COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF LEWISTOWN...
  JUDITH BASIN COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF STANFORD...
  MEAGHER COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF WHITE SULPHUR SPRINGS...
  SOUTHEASTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
  BROADWATER COUNTY IN SOUTHWEST MONTANA...
  THIS INCLUDES THE CITY OF TOWNSEND...
  EXTREME NORTH CENTRAL GALLATIN COUNTY IN SOUTHWEST MONTANA...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MONTANA...
  SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF HELENA...

* UNTIL 1015 PM MDT.

* AT 900 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
  GERALDINE TO 14 MILES NORTHEAST OF EAST HELENA...MOVING SOUTHEAST
  AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BELT...DENTON...GEYSER...
  HIGHWOOD...HOBSON...MONTANA CITY...MOORE...TOSTON AND WOLF CREEK.

WIND GUSTS TO 70 MPH ARE LIKELY WITH THESE STORMS.

DAMAGING WINDS BETWEEN 60 AND 70 MPH WERE REPORTED IN GREAT FALLS 
AND CUT BANK AREAS WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS.

WIND GUSTS NEAR 60 MPH ARE LIKELY FOR A HALF HOUR AS THIS STORM 
MOVES THROUGH. BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 
ONE MILE AT TIMES. 

POWER OUTAGES ARE LIKELY...AND FIRE STARTS FROM DOWNED POWER LINES 
ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&


LAT...LON 4673 10995 4671 11026 4661 11026 4597 11179
      4687 11253 4800 10980 4711 10898
TIME...MOT...LOC 0302Z 314DEG 41KT 4764 11002 4675 11176

$$

BRUSDA
2 follow-up statements
771 
WWUS55 KTFX 150344
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
944 PM MDT TUE AUG 14 2012

MTC013-015-031-150353-
/O.CAN.KTFX.SV.W.0072.000000T0000Z-120815T0415Z/
CASCADE MT-CHOUTEAU MT-GALLATIN MT-
944 PM MDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
GALLATIN...SOUTHEASTERN CHOUTEAU AND SOUTHEASTERN CASCADE COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA.

LAT...LON 4619 11134 4597 11179 4667 11227 4697 11117
      4679 11064 4729 11056 4760 10944 4711 10898
      4673 10995 4671 11026 4661 11026
TIME...MOT...LOC 0343Z 314DEG 41KT 4731 10953 4685 11034
          4643 11127

$$

MTC007-027-043-045-049-059-150415-
/O.CON.KTFX.SV.W.0072.000000T0000Z-120815T0415Z/
BROADWATER MT-FERGUS MT-JEFFERSON MT-JUDITH BASIN MT-MEAGHER MT-
LEWIS AND CLARK MT-
944 PM MDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR SOUTHEASTERN LEWIS AND CLARK...MEAGHER...JUDITH BASIN...
NORTHEASTERN JEFFERSON...WESTERN FERGUS AND BROADWATER COUNTIES...

AT 942 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 
MILES NORTHWEST OF HILGER TO 14 MILES SOUTHWEST OF UTICA TO 14 MILES 
NORTHEAST OF TOWNSEND...MOVING SOUTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOCCASIN...WHITE SULPHUR 
SPRINGS...CHRISTINA...TOSTON...HOBSON...CHECKERBOARD...MOORE AND 
BUFFALO.

EXPECT VISIBILITIES TO BE REDUCED TO LESS THAN ONE MILE IN BLOWING 
DUST. THE STRONG WINDS IN EXCESS OF 50 MPH WILL LAST ABOUT 45 
MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4619 11134 4597 11179 4667 11227 4697 11117
      4679 11064 4729 11056 4760 10944 4711 10898
      4673 10995 4671 11026 4661 11026
TIME...MOT...LOC 0343Z 314DEG 41KT 4731 10953 4685 11034
          4643 11127

$$

BRUSDA
152 
WWUS55 KTFX 150400
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1000 PM MDT TUE AUG 14 2012

MTC007-027-043-045-049-059-150410-
/O.CAN.KTFX.SV.W.0072.000000T0000Z-120815T0415Z/
BROADWATER MT-FERGUS MT-JEFFERSON MT-JUDITH BASIN MT-MEAGHER MT-
LEWIS AND CLARK MT-
1000 PM MDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND
CLARK...MEAGHER...JUDITH BASIN...NORTHEASTERN JEFFERSON...WESTERN
FERGUS AND BROADWATER COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4619 11134 4597 11179 4667 11227 4697 11117
      4679 11064 4729 11056 4760 10944 4711 10898
      4673 10995 4671 11026 4661 11026
TIME...MOT...LOC 0400Z 314DEG 41KT 4717 10933 4671 11014
          4630 11108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:09 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 14, 6:09 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
609 PM MDT TUE AUG 14 2012

...UPDATE TO FORECAST AND ALSO TO AVIATION DISCUSSION...

.UPDATE...
HAVE INCREASED WINDS TONIGHT. THERE HAVE BEEN REPORTS OF SEVERE
THUNDERSTORMS OVER SOUTHERN ALBERTA SO HAVE MENTIONED THE THREAT
OF SEVERE THUNDERSTORMS..PRIMARILY DUE TO WINDS..IN THE NORTH FOR
THIS EVENING. ALSO ADDED NEAR RECORD LOW TEMPERATURES TO SELECTED
ZONES FOR WEDNESDAY NIGHT. EARLIER UPDATED TO ADD SMOKE TO
PORTIONS OF SOUTHWEST MONTANA PER OBSERVATIONS. BRUSDA/BLANK

&&

.AVIATION...
UPDATED 0010Z.
A STRONG COLD FRONT WAS APPROACHING THE CANADIAN BORDER AT 0000Z.
THIS FRONT WILL SWEEP SOUTH THIS EVENING THROUGH SHORTLY AFTER
MIDNIGHT. FEEL FAIRLY CONFIDENT ON THE TIMING OF THE FRONT AS WELL
AS WIND SPEEDS AND DIRECTIONS. COULD SEE A FEW SEVERE
THUNDERSTORMS FROM THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH KCTB
TO KHVR EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE WIND
GUSTS IN EXCESS OF 50 KNOTS. BEHIND THE FRONT RAIN WILL DEVELOP
AND EXPECT WIDESPREAD MVFR CEILINGS WITH THE RAIN. ALTHOUGH NOT
MENTIONED IN THE TAFS CAN NOT RULE OUT A BRIEF PERIOD OF IFR
CEILINGS AND MVFR VISIBILITIES IN MORE INTENSE RAIN ALONG WITH
MOUNTAIN OBSCUREMENT. CONDITIONS WILL IMPROVE LATE WEDNESDAY MORNING
AND AFTERNOON WITH MOST LOCATIONS SEEING CLEAR SKIES TO SCATTERED
CLOUDS BY 0000Z THURSDAY. BLANK

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE
AREA BEGINNING AT NOON THROUGH 9 PM MDT. AN UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL BEGIN TO BREAKDOWN AS A VIGOROUS STORM SYSTEM
AND ASSOCIATED SHARP COLD FRONT APPROACH FROM THE NORTHWEST. AHEAD
OF THE FRONT TEMPERATURES WILL REMAIN VERY WARM WITH LOW RELATIVE
HUMIDITIES AND INCREASING WESTERLY WINDS. THIS COMBINATION WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS SOUTH OF
THE HI-LINE THIS AFTERNOON AND EVENING. THE COLD FRONT WILL ARRIVE
ALONG THE HI-LINE THIS EVENING AND MOVE THROUGH CENTRAL MONTANA
AROUND MIDNIGHT THEN SOUTHWEST MONTANA BEFORE SUNRISE. WINDS WILL
BECOME NORTHERLY BEHIND THE COLD FRONTAL PASSAGE TONIGHT WITH WIND
GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION TO THE WIND
SHIFT...WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED ALONG AND BEHIND THE FRONTAL PASSAGE WITH MUCH COOLER
TEMPERATURES.

&&

.PREV DISCUSSION...
/ISSUED 253 PM MDT TUE AUG 14 2012/

TUESDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF
OVER THE ROCKIES WILL MOVE ACROSS CWA TONIGHT. SURFACE LOW PRESSURE
OVER THE SASKATCHEWAN/MONTANA BORDER WILL MOVE EAST AND A CANADIAN
COLD FRONT WILL PUSH ACROSS THE BORDER AROUND 00Z. PRECIPITATION
WILL LAG SEVERAL HOURS BEHIND THE WIND SHIFT. PRECIP TOTALS WILL
REMAIN ON THE LIGHT SIDE AND..UNLESS GETTING UNDERNEATH A SHOWER OR
THUNDERSTORM...MOST AREAS WILL STRUGGLE TO RECEIVE A COUPLE OF
TENTHS. WINDS BEHIND THE FRONT WILL BE BRISK AND THE SYSTEM WILL
MOVE QUICKLY SOUTH...THE NORTHERN ZONES WILL BE DRYING WEDNESDAY
MORNING. HEIGHTS ALOFT WILL BUILD AGAIN WEDNESDAY NIGHT AND A HIGH
PRESSURE RIDGE WILL BE OVER THE WEST COAST THURSDAY. ZELZER

THURSDAY NIGHT THROUGH TUESDAY...STRONG RIDGE OF HIGH PRESSURE
EXTENDING FROM THE FOUR CORNERS AREA ALL THE WAY INTO NRN BRITISH
COLUMBIA/ALBERTA WILL DOMINATE OUR WEATHER PICTURE FOR MUCH OF THE
EXTENDED FORECAST PERIOD...BRINGING WARM AND MOSTLY DRY CONDITIONS.
NO PRECIPITATION IS EXPECTED ANYWHERE IN CENTRAL OR SOUTHWEST MT
UNTIL SUNDAY AFTERNOON AT THE EARLIEST WHEN A WEAK UPPER LEVEL TROF
MOVES ACROSS SRN CANADA AND MONTANA ACCOMPANIED BY A LIMITED
AMOUNT OF MONSOONAL MOISTURE. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP MAINLY ALONG THE ROCKY MTN FRONT AND
OVER THE SOUTHWEST MTNS SUN AFTN/EVE WHILE REST OF THE FORECAST AREA
REMAINS DRY.  FORECAST MODELS IN GOOD AGREEMENT THAT THE MOISTURE
WILL LINGER OVER THE SOUTHERN THIRD OF THE STATE ON MONDAY...
GENERATING ANOTHER ROUND OF AFTN/EVE THUNDERSTORMS THERE.  NOT MUCH
RAINFALL IS EXPECTED WITH ANY OF THESE PRECIP EVENTS AS FORECAST
PRECIPITABLE WATER AMOUNTS ARE GENERALLY 0.75 INCH OR LESS.  AFTER
BRIEFLY FLATTENING IN RESPONSE TO THE TROF PASSAGE...THE HIGH
PRESSURE RIDGE RESTRENGTHENS ON TUES FOR ANOTHER DAY OF DRY
CONDITIONS.  ALSO ON TUES...A NEW PACIFIC SYSTEM APPROACHES THE
PACNW COAST AND MAY BRING MORE WIDESPREAD MOISTURE INTO OUR AREA AS
EARLY AS WED AFTN BUT MODEL CONSENSUS ON THIS SYSTEMS EVOLUTION IS
LOW AT THIS POINT SO FUTURE FORECAST ADJUSTMENTS ARE LIKELY.
FINALLY...THE STRONG RIDGE WILL KEEP TEMPERATURES SLIGHTLY ABOVE
NORMAL WITH MID 80S ON FRIDAY...WARMING TO THE UPPER 80S TO LOW 90S
FOR SAT THRU MON...THEN BACK TO THE MID 80S ON TUES.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  64  41  77 /  80  70  10   0
CTB  44  62  38  75 /  80  50  10   0
HLN  54  66  45  79 /  60  70  10   0
BZN  49  65  38  77 /  30  60  20   0
WEY  40  69  30  73 /  10  30  10   0
DLN  50  68  40  79 /  20  40  10   0
HVR  51  68  41  78 /  80  50  10   0
LWT  48  61  38  71 /  60  60  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

SHORT TERM...BRUSDA/BLANK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 2:40 PM MDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT TUE AUG 14 2012

MTZ009>010-044>046-151200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-EASTERN
PONDERA-
240 PM MDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011>015-047>055-151200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND
CLARK-MADISON-SOUTHERN ROCKY MOUNTAIN FRONT-BLAINE-EASTERN
TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
240 PM MDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN
EFFECT FROM NOON TO 9 PM MDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 14, 8:25 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
825 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     NON-TSTM WND GST FORT  SHAW              47.51N 111.81W
08/14/2012  E60 MPH          CASCADE            MT   PUBLIC

            LARGE DIAMETER TREE BRANCHES DOWN.

&&

PN
Local storm report, Aug 14, 8:27 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
827 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     1 SE CASCADE            47.26N 111.69W
08/14/2012  M70 MPH          CASCADE            MT   TRAINED SPOTTER

            70 MPH WIND GUST.

&&

BRUSDA
Local storm report, Aug 14, 8:31 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
831 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     AUGUSTA                 47.49N 112.39W
08/14/2012  E65 MPH          LEWIS AND CLARK    MT   NWS EMPLOYEE

            ESTIMATED 65 MPH IN THE AUGUSTA AREA.

&&

BRUSDA
Local storm report, Aug 14, 8:40 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
840 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     NON-TSTM WND GST CASCADE                 47.27N 111.70W
08/14/2012  M98 MPH          CASCADE            MT   TRAINED SPOTTER

            98 MPH PEAK WIND GUST MEASURED

&&

PN
Special weather statement, Aug 14, 8:53 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 PM MDT TUE AUG 14 2012

MTZ011-013-045-047-150415-
BLAINE MT-CHOUTEAU MT-HILL MT-LIBERTY MT-
853 PM MDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIBERTY...HILL...
NORTHEASTERN CHOUTEAU AND BLAINE COUNTIES UNTIL 1015 PM MDT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT HILL AND
CHOUTEAU AND BLAINE COUNTIES THROUGH 10 PM. WIND GUSTS TO 50 MPH CAN
BE EXPECTED. RAINFALL AMOUNTS SHOULD BE LESS THAN A QUARTER OF AN
INCH.

* LOCATIONS IMPACTED INCLUDE...
   HAVRE...
   CHINOOK...
   ZURICH...
   HARLEM AND FORT BELKNAP...

LAT...LON 4900 10822 4875 10825 4873 10831 4843 10834
      4843 10840 4797 10844 4798 10860 4791 10866
      4819 11102 4901 11098
TIME...MOT...LOC 0251Z 270DEG 33KT 4855 10978
Local storm report, Aug 14, 8:54 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
854 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     1 SE GREAT FALLS        47.49N 111.28W
08/14/2012                   CASCADE            MT   TRAINED SPOTTER

            3 INCH TREE LIMB BROKEN OFF...AND NO POWER.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:20 PM MDTSpecial Weather StatementTFXToole40 min
Aug 14, 6:42 PM MDTSevere Thunderstorm WarningTFXGlacier, Liberty, Toole78 min
Aug 14, 7:53 PM MDTSpecial Weather StatementTFXBlaine, Chouteau, Hill, Liberty52 min
Aug 14, 8:03 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Judith Basin, Lewis and Clark, Teton72 min
Aug 14, 8:53 PM MDTSpecial Weather StatementTFXBlaine, Hill82 min
Aug 14, 10:23 PM MDTSpecial Weather StatementTFXHill67 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.